Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 192, NWS Austin/San Antonio, TX

June 16, 2019Edwards County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 16, 2019, 12:12 AM CDT for Edwards County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2019, 12:12 AM CDT (05:12 UTC)
Expired
Jun 16, 2019, 1:15 AM CDT
In force
63 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2348 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
2034 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

825 
WUUS54 KEWX 160512
SVREWX
TXC137-160615-
/O.NEW.KEWX.SV.W.0192.190616T0512Z-190616T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1212 AM CDT Sun Jun 16 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Edwards County in south central Texas...

* Until 115 AM CDT.

* At 1212 AM CDT, a severe thunderstorm was located 20 miles south of
  Sonora, moving east at 20 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Us-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3029 9976 3008 9976 3024 10060 3029 10060
TIME...MOT...LOC 0512Z 273DEG 15KT 3027 10055 

HAIL...1.00IN
WIND...<50MPH
 
$$
2 follow-up statements
926 
WWUS54 KEWX 160531
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1231 AM CDT Sun Jun 16 2019

TXC137-160615-
/O.CON.KEWX.SV.W.0192.000000T0000Z-190616T0615Z/
Edwards TX-
1231 AM CDT Sun Jun 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN EDWARDS COUNTY...

At 1228 AM CDT, a severe thunderstorm was located 22 miles south of 
Sonora. Another severe thunderstorm was located 16 miles north of 
Rocksprings. Both of these storms are moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3029 9976 3008 9976 3024 10058 3029 10058
TIME...MOT...LOC 0528Z 273DEG 10KT 3027 10051 

HAIL...1.00IN
WIND...60MPH
 
$$

PLATT
003 
WWUS54 KEWX 160549
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1249 AM CDT Sun Jun 16 2019

TXC137-160615-
/O.CON.KEWX.SV.W.0192.000000T0000Z-190616T0615Z/
Edwards TX-
1249 AM CDT Sun Jun 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN EDWARDS COUNTY...

At 1249 AM CDT, a severe thunderstorm was located 19 miles northwest
of Rocksprings, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3029 9976 3008 9976 3023 10051 3029 10051
TIME...MOT...LOC 0549Z 291DEG 19KT 3024 10042 

HAIL...1.00IN
WIND...60MPH
 
$$

PLATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:26 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 15, 6:26 PM CDT, 5 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
626 PM CDT Sat Jun 15 2019

.AVIATION.../00Z TAFS/
Subtropical ridge remains just west of the area and this will allow
for the continuation of overnight stratus with MVFR ceilings then
breaking out to VFR 15Z-16Z. The chance for some convection to move
into the KDRT vicinity will remain in place this evening and again
Sunday evening. Have included the mention of VCTS 02Z-05Z. Models
are indicating isolated convection across the east after 18Z Sunday.
Then there is the potential for convection from the north to travel
south and impact the I-35 terminals tomorrow evening into the
overnight. With uncertain timing have gone with VCTS. Southerly flow
will continue with winds around 10 knots overnight and 10-20 knots
with gusts to near 25 knots after 16Z through sunset.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT Sat Jun 15 2019/

SHORT TERM (Tonight through Sunday Night)...
Breezy southerly winds will maintain humid conditions through the
short term forecast as Gulf moisture remains entrenched across the
region. Early afternoon surface analysis showed a surface low
centered southeast of Amarillo with an attendant dryline stretching
towards the Davis Mountains and a cold front pushing into the Texas
Panhandle. While a few showers may continue to skirt Lavaca, Fayette,
and Lee Counties as the sea breeze mixes inland, best chances for
rain this evening will remain across Val Verde County. Visible
satellite imagery is showing cumulus beginning to develop across the
Trans Pecos with a secondary area of development noted across the
Sierra Madres/higher terrain of Mexico. SPC Mesoanalysis places over
5000 J/kg across Val Verde County earlier this afternoon and this
greater instability should encourage better maintenance of any
thunderstorm activity that attempts to move off the dryline or higher
terrain later this afternoon and this evening. Steep lapse rates in
excess of 8 C/km and surface dew point depressions close to 25
degrees will encourage a gusty wind threat and the potential for some
large hail should these thunderstorms reach the county. Otherwise,
expect a dry, but humid evening across South Central Texas.

There is a signal for some of the convection that develops along the
dryline this evening to grow upscale into a larger thunderstorm
complex. While a dry forecast is expected overnight, storm motion
vectors indicate that should a complex like this develop, it may make
a run for the Central Texas counties overnight and will have to watch
for this (low probability) potential. Another round of streamer
showers looks to spread into the Coastal Plains closer to sunrise
with morning lows in the upper 60s to mid 70s.

Sunday looks to be a fairly similar day to today with highs in the
upper 80s in the Hill Country to near 100 in the Rio Grande Plains.
However, slightly more shower coverage is expected across the Coastal
Plains as even deeper Gulf moisture arrives (forecast precipitable
water values in excess of 2 inches). The dryline may allow for
another round of storms to make it to Val Verde County Sunday
evening, but any residual boundaries left over from tonight's storms
across West Central Texas will also need to be watched as potential
areas for convective initiation. Afternoon water vapor imagery shows
a compact shortwave churning across New Mexico and as this feature
slides into the Southern Plains Sunday night, forcing for ascent
along the Northwest Texas frontal boundary as well as any residual
outflow will need to be watched for thunderstorm development. High
resolution guidance attempts to develop another thunderstorm complex
across West Central Texas with storm motion vectors again indicating
the potential for this activity to reach South Central Texas should
a strong enough cold pool develop. The main differences between
tonight and tomorrow night appear to be the presence of these surface
boundaries and lift from the Southern Plains shortwave and have
increased rain chances Sunday night north of the Highway 90 corridor
in response. Gusty winds are expected to be the primary threat with
anything that moves into the region, but a large hail threat also
cannot be ruled out in the Hill Country should isolated thunderstorms
be able to develop during the late afternoon/early evening hours as
weak height falls move across West Central Texas ahead of the
shortwave.

LONG TERM (Monday through Saturday)...
As the shortwave trough over the Southern Plains begins to slide
east of the region, rain chances appear to be more diurnally driven
and will slide east of a Kerrville-San Antonio line Monday and into
the Coastal Plains on Tuesday. Heat builds into the region even more
behind the departing shortwave with highs rising to the mid 90s to
the low 100s by Wednesday as the 850 MB thermal ridge strengthens.
This thermal ridge appears to be strongest on Thursday with 850 MB
temperatures 25-30 degrees C across the region and consequently,
Thursday appears to be the hottest day of the upcoming week. With
Gulf moisture remaining in place, this will help contribute to heat
index values in the 102-110 degree range and Heat Advisories will
probably be needed at some point during the middle of the upcoming
week. Heat will linger through the end of the week with low rain
chances creeping back into the Coastal Plains by the end of the
forecast as the sea breeze becomes more active.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  91  74  92  75 /  10  30  30  30  10
Austin Bergstrom Intl Airport  75  91  74  92  74 /  20  30  30  30  10
New Braunfels Muni Airport     74  91  73  93  74 /  10  20  30  30  -
Burnet Muni Airport            74  90  72  91  73 /  10  20  30  30  20
Del Rio Intl Airport           74  95  74  97  76 /  10  10  20  -   -
Georgetown Muni Airport        75  92  73  92  74 /  10  30  30  40  20
Hondo Muni Airport             74  95  74  97  75 /  10  10  20  10  -
San Marcos Muni Airport        74  93  73  92  74 /  10  30  30  30  10
La Grange - Fayette Regional   77  92  75  92  76 /  20  50  30  50  -
San Antonio Intl Airport       75  93  74  94  75 /  10  20  30  20  -
Stinson Muni Airport           76  93  74  95  75 /  10  10  30  20  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...10
Short-Term/Long-Term...04
Hazardous weather outlook, Jun 15, 4:30 AM CDT, 19 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
430 AM CDT Sat Jun 15 2019

TXZ171>173-183>194-202>209-217>225-228-160930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
430 AM CDT Sat Jun 15 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A few strong to severe storms are possible this evening across
Val Verde county. Damaging winds and large hail will be the main
severe weather concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few strong to severe storms are possible Sunday afternoon and
evening for areas north of Highway 90. Damaging winds and large
hail will be the main severe weather concerns.

Hot and humid conditions will return to south central Texas next
week, especially Wednesday and Thursday. Afternoon heat indices on
Wednesday and Thursday will reach the 102 to 110 degree range
along the Rio Grande and areas along and east of I-35.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 15, 10:14 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1014 PM CDT Sat Jun 15 2019

TXZ183-160400-
Val Verde TX-
1014 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 1100 PM CDT...

At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Juno, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Val
Verde County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10071 2998 10071 3023 10121 3029 10122
TIME...MOT...LOC 0314Z 292DEG 18KT 3029 10105

CP
Special weather statement, Jun 15, 10:19 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1019 PM CDT Sat Jun 15 2019

TXZ183-160415-
Val Verde TX-
1019 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAL VERDE COUNTY UNTIL
1115 PM CDT...

At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Pandale, or 18 miles northeast of Langtry, moving
southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Comstock, Bakers Crossing and Devils River SNA - Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 2998 10153 3013 10139 3005 10086 2964 10119
TIME...MOT...LOC 0318Z 300DEG 14KT 3005 10141

MSL
Special weather statement, Jun 15, 11:53 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1153 PM CDT Sat Jun 15 2019

TXZ184-160545-
Edwards TX-
1153 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDWARDS COUNTY UNTIL
1245 AM CDT...

At 1153 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Rocksprings, moving east at 25 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 9981 3008 9985 3022 10042 3029 10041
TIME...MOT...LOC 0453Z 279DEG 23KT 3026 10034

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:14 PM CDTSpecial Weather StatementEWXVal Verde46 min
Jun 15, 10:19 PM CDTSpecial Weather StatementEWXVal Verde56 min
Jun 15, 11:53 PM CDTSpecial Weather StatementEWXEdwards52 min
Jun 16, 11:45 AM CDTSpecial Weather StatementEWXFayette45 min
Jun 16, 12:29 PM CDTSpecial Weather StatementEWXLee46 min
Jun 16, 12:46 PM CDTSpecial Weather StatementEWXFayette44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.